Alert archive / Minnesota / Winter Storm Watches in 2007

Winter Storm Watch 4, NWS Twin Cities, MN

April 2, 200712 counties in Minnesota; Polk County, Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Apr 2, 2007, 1:31 PM CDT for 12 counties in Minnesota; Polk County, Wisconsin. It took effect at Apr 3, 2007, 12:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 2, 2007, 1:31 PM CDT (18:31 UTC)
In effect from
Apr 3, 2007, 12:00 AM CDT
Expired
Apr 2, 2007, 9:12 PM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Todd County, MN, Polk County, WI

The radar

The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 021831
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
131 PM CDT MON APR 2 2007

...LATE SEASON ACCUMULATING SNOW TO AFFECT PARTS OF MINNESOTA AND
WISCONSIN...

.A DEVELOPING LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW TO
CENTRAL AREAS OF MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN
TONIGHT THROUGH TUESDAY EVENING. THERE IS INCREASING POTENTIAL FOR
HEAVY SNOW...AND AS A RESULT...THE NATIONAL WEATHER SERVICE IN
CHANHASSEN HAS ISSUED A WINTER STORM WATCH BEGINNING AT MIDNIGHT
TONIGHT THROUGH TUESDAY AFTERNOON FOR CENTRAL MINNESOTA...
INCLUDING THE COMMUNITIES OF ALEXANDRIA...LONG PRAIRIE...LITTLE
FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...FOLEY AND ELK
RIVER. A WINTER STORM WATCH HAS ALSO BEEN POSTED FOR PORTIONS OF
EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...BEGINNING
TUESDAY MORNING AND CONTINUING THROUGH TUESDAY EVENING. THIS WATCH
INCLUDES THE COMMUNITIES OF MORA...CAMBRIDGE...CENTER CITY...
AMERY AND BALSAM LAKE.

SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA
THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS
THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF
CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND
TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING
THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF
WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE
POSSIBLE IN THE WATCH AREAS.

ACCUMULATING SNOW IS EXPECTED TO THE SOUTH OF THE WATCH AREAS.
HENCE...SNOW ADVISORIES HAVE BEEN ISSUED. THE FIRST SNOW ADVISORY
BEGINS AT MIDNIGHT TONIGHT AND CONTINUES THROUGH TUESDAY FROM WEST
OF THE TWIN CITIES TO THE SOUTH DAKOTA BORDER. SOME COMMUNITIES IN
THE SNOW ADVISORY INCLUDE...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD AND MONTICELLO. A SECOND SNOW ADVISORY HAS
BEEN ISSUED...BEGINNING TUESDAY MORNING AND CONTINUING THROUGH
MIDNIGHT TUESDAY...FROM THE TWIN CITIES METROPOLITAN AREA ON
EASTWARD ACROSS MUCH OF WEST CENTRAL WISCONSIN. SOME COMMUNITIES
INCLUDED IN THE SNOW ADVISORY ARE MINNEAPOLIS...ST. PAUL...
BURNSVILLE...RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW
RICHMOND...MENOMONIE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE AND ALTOONA.

SNOW IS EXPECTED TO DEVELOP IN THE MADISON AND BENSON AREAS
OVERNIGHT AND SPREAD ACROSS THE TWIN CITIES METROPOLITAN AREA TUESDAY
MORNING. THE SNOW WILL REACH WEST CENTRAL WISCONSIN DURING THE
LATE MORNING OR EARLY AFTERNOON HOURS ON TUESDAY AND PERSIST
THROUGH THE EVENING HOURS. SNOW ACCUMULATIONS FROM 3 TO 5 INCHES
ARE EXPECTED IN THE SNOW ADVISORY AREAS.

THIS IS A DEVELOPING WINTER STORM. TRAVELERS AND RESIDENTS NEED TO
MONITOR FORECASTS AND STATEMENTS LATER TODAY AND THIS EVENING FOR
POSSIBLE WARNINGS. 


MNZ054>059-030245-
/O.NEW.KMPX.SN.Y.0004.070403T0500Z-070403T2300Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO
131 PM CDT MON APR 2 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CDT TUESDAY.

SNOW WILL DEVELOP IN THE MADISON AND BENSON AREA LATE THIS EVENING
AND SPREAD EAST THROUGH LITCHFIELD AND MONTICELLO DURING THE
OVERNIGHT HOURS. THE SNOW WILL PERSIST THROUGH TUESDAY. SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ060>063-070-WIZ015-016-023>028-030245-
/O.NEW.KMPX.SN.Y.0004.070403T1100Z-070404T0500Z/
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-BARRON-RUSK-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...BURNSVILLE...RICE LAKE...BARRON...LADYSMITH...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...
EAU CLAIRE...ALTOONA
131 PM CDT MON APR 2 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT CDT
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO
MIDNIGHT CDT TUESDAY NIGHT. 

SNOW WILL DEVELOP ACROSS THE TWIN CITIES METROPOLITAN AREA TUESDAY
MORNING AND SPREAD EASTWARD ACROSS WEST CENTRAL WISCONSIN DURING
THE LATE MORNING OR EARLY AFTERNOON HOURS. THE SNOW WILL PERSIST
THROUGH TUESDAY EVENING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE
EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. THIS INCLUDES IN AND NEAR THE TWIN CITIES
METROPOLITAN AREA. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ041>044-047>051-030245-
/O.NEW.KMPX.WS.A.0004.070403T0500Z-070403T2300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER
131 PM CDT MON APR 2 2007

...WINTER STORM WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MIDNIGHT CDT
TONIGHT THROUGH TUESDAY AFTERNOON. 

SNOW IS EXPECTED TO DEVELOP IN THE ALEXANDRIA...MORRIS AND
GLENWOOD AREAS AROUND MIDNIGHT TUESDAY AND SPREAD EAST TO MILACA
AND ST. CLOUD DURING THE NIGHT. THE SNOW WILL CONTINUE THROUGH A
GOOD PART OF TUESDAY. THE SNOW LATE TONIGHT THROUGH EARLY TUESDAY
AFTERNOON MAY BE HEAVY AT TIMES WITH ACCUMULATIONS OF 6 INCHES OR
MORE POSSIBLE. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. THIS
INCLUDES ALONG I-94. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

MNZ045-052-053-WIZ014-030245-
/O.NEW.KMPX.WS.A.0004.070403T1100Z-070404T0500Z/
KANABEC-ISANTI-CHISAGO-POLK-
INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY...
AMERY...BALSAM LAKE
131 PM CDT MON APR 2 2007

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

SNOW IS EXPECTED TO DEVELOP MORA...CAMBRIDGE AND CENTER CITY AREAS
TUESDAY MORNING AND SPREAD INTO THE COMMUNITIES OF BALSAM LAKE AND
AMERY DURING THE LATE MORNING OR EARLY AFTERNOON HOURS. THE SNOW
WILL CONTINUE THROUGH TUESDAY EVENING. THE SNOW FROM LATE TUESDAY
MORNING THROUGH TUESDAY EVENING MAY BE HEAVY AT TIMES WITH
ACCUMULATIONS OF 6 INCHES OR MORE POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

RAH/MTF
1 follow-up statement
000 
WWUS43 KMPX 030212
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
912 PM CDT MON APR 2 2007

...LATE SEASON ACCUMULATING SNOW TO AFFECT PARTS OF MINNESOTA AND
WISCONSIN OVERNIGHT AND INTO TUESDAY...

.A DEVELOPING LOW PRESSURE SYSTEM WILL BRING ACCUMULATING SNOW TO
CENTRAL AREAS OF MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN
TONIGHT THROUGH TUESDAY EVENING. A WINTER STORM WARNING IS NOW IN
EFFECT TO THE NORTH OF A LINE FROM MORRIS TO SAINT CLOUD TO
LADYSMITH...INCLUDING THE COMMUNITIES OF ALEXANDRIA...LONG
PRAIRIE...LITTLE FALLS...CAMBRIDGE...MORA...AND RICE LAKE. A SNOW
ADVISORY REMAINS IN EFFECT TO THE SOUTH OF THE WARNING
AREA...FROM MADISON TO LITCHFIELD TO THE TWIN CITIES TO EAU
CLAIRE.

SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA
THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS
THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF
CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND
TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING
THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF
WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE
ARE POSSIBLE IN THE WARNING AREAS...WITH 3 TO 5 INCHES POSSIBLE IN
THE ADVISORY AREA.

IN ADDITION TO THE SNOW ACCUMULATIONS...STRONG WINDS ON THE
BACKSIDE OF THE LOW PRESSURE SYSTEM WILL AFFECT THE AREA...WHICH
COULD LEAD TO SOME DRIFTING...DESPITE THE WET...HEAVY NATURE OF
THE SNOWFALL.

THIS IS A DEVELOPING WINTER STORM. TRAVELERS AND RESIDENTS NEED
TO MONITOR FORECASTS AND STATEMENTS LATER THIS EVENING AND
OVERNIGHT.

WIZ015-016-031015-
/O.UPG.KMPX.SN.Y.0004.070403T1100Z-070404T0500Z/
/O.NEW.KMPX.WS.W.0004.070403T1100Z-070404T0500Z/
BARRON-RUSK-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH
912 PM CDT MON APR 2 2007

...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT
CDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO
MIDNIGHT CDT TUESDAY NIGHT. THE SNOW ADVISORY IS NO LONGER IN
EFFECT. 

SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA
THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS
THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF
CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND
TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING
THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF
WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE
ARE POSSIBLE IN THE WARNING AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ041>044-047>051-031015-
/O.UPG.KMPX.WS.A.0004.070403T0500Z-070403T2300Z/
/O.NEW.KMPX.WS.W.0004.070403T0500Z-070403T2300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER
912 PM CDT MON APR 2 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA
THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS
THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF
CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND
TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING
THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF
WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE
ARE POSSIBLE IN THE WARNING AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ045-052-053-WIZ014-031015-
/O.UPG.KMPX.WS.A.0004.070403T1100Z-070404T0500Z/
/O.NEW.KMPX.WS.W.0004.070403T1100Z-070404T0500Z/
KANABEC-ISANTI-CHISAGO-POLK-
INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY...
AMERY...BALSAM LAKE
912 PM CDT MON APR 2 2007

...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT
CDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO
MIDNIGHT CDT TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

SNOW IS EXPECTED TO DEVELOP OVER WEST CENTRAL AREAS OF MINNESOTA
THIS EVENING AS A LOW PRESSURE SYSTEM ORGANIZES OVER NEBRASKA. AS
THE NIGHT PROGRESSES...THE SNOW WILL SPREAD ACROSS THE REST OF
CENTRAL MINNESOTA. THE SNOW MAY BE HEAVY AT TIMES OVERNIGHT AND
TUESDAY ACROSS CENTRAL MINNESOTA AND DURING THE LATE MORNING
THROUGH EVENING HOURS ACROSS EAST CENTRAL MINNESOTA AND PARTS OF
WEST CENTRAL WISCONSIN. SNOW ACCUMULATIONS OF 6 INCHES OR MORE
ARE POSSIBLE IN THE WARNING AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ054>059-031015-
/O.CON.KMPX.SN.Y.0004.070403T0500Z-070403T2300Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
WILLMAR...LITCHFIELD...MONTICELLO
912 PM CDT MON APR 2 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT TUESDAY. 

SNOW WILL DEVELOP IN THE MADISON AND BENSON AREA LATE THIS
EVENING AND SPREAD EAST THROUGH LITCHFIELD AND MONTICELLO DURING
THE OVERNIGHT HOURS. THE SNOW WILL PERSIST THROUGH TUESDAY. SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ060>063-070-WIZ023>028-031015-
/O.CON.KMPX.SN.Y.0004.070403T1100Z-070404T0500Z/
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...BURNSVILLE...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
912 PM CDT MON APR 2 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT
CDT TUESDAY NIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT
CDT TUESDAY NIGHT. 

SNOW WILL DEVELOP ACROSS THE TWIN CITIES METROPOLITAN AREA
TUESDAY MORNING AND SPREAD EASTWARD ACROSS WEST CENTRAL WISCONSIN
DURING THE LATE MORNING OR EARLY AFTERNOON HOURS. THE SNOW WILL
PERSIST THROUGH TUESDAY EVENING. SNOW ACCUMULATIONS OF 3 TO
5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. THIS INCLUDES IN AND NEAR THE TWIN CITIES
METROPOLITAN AREA. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 2, 11:26 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 2, 11:26 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 AM CDT MON APR 2 2007

.UPDATE...
WINTER HEADLINE WILL BE COMING OUT FOR CENTRAL MINNESOTA AND PART
OF WEST CENTRAL WISCONSIN BY 1230 PM. 12Z NAM HAS COME IN MORE
AGGRESSIVE AND FURTHER SOUTH THAN PRIOR RUNS OR OTHER GUIDANCE. IT
DELINEATES MID LEVEL FEATURES INDICATIVE OF BANDED SNOW. 12Z GFS
FURTHER NORTH WITH FEATURES BUT ON ITS USUAL COOL SIDE...SO BOTH
OPERATIONAL MODELS GIVING CREEDENCE TO POTENTIAL 6 OR MORE INCHES
IN PLACES FROM GLENWOOD OVER TO CAMBRIDGE AND POSSIBLY OVER
TOWARDS NEW RICHMOND WISCONSIN. SHOULD BE QUITE A GRADIENT IN
SNOWFALL TO THE SOUTH OF THAT AREA.

STILL A CHANCE FOR ELEVATED HAIL AND POTENTIALLY SOME HEAVY RAIN
IN FAR SOUTHERN MINNESOTA TONIGHT...PRIMARILY AFTER 8 PM.

&&

.DISCUSSION...

&&

PREV DISCUSSION... /ISSUED 430 AM CDT MON APR 2 2007/

DISCUSSION...
THE TIGHT MID LEVEL CIRCULATION RESPONSIBLE FOR THE RECENT WET
WEATHER PATTERN IS VISIBLE ON EARLY MORNING WATER VAPOR IMAGERY
OVER THE UP OF MICHIGAN. STRATOCU IN THE WAKE OF THE LOW HAS
CONTINUED TO PLAGUE THE FORECAST AREA OVERNIGHT...WITH THE
CLEARING LINE ACROSS THE SW TIP OF MN AT 09Z. HAVE PAINTED A
FAIRLY PESSIMISTIC PICTURE WITH RESPECT TO ANY CLEARING TODAY. GFS
925MB RH PROGS HAVE A PRETTY GOOD HANDLE ON THE CURRENT CLOUD
COVERAGE...AND INDICATES SOME PARTIAL SCATTERING OUT OF THE CLOUD
COVER MAY OCCUR TOWARD THIS AFTERNOON. HOWEVER...THE 925 MB LEVEL
RAPIDLY SATURATES AGAIN AROUND/AFTER 00Z THIS EVENING ON THE
NORTHERN PERIPHERY OF A STRENGTHENING CENTRAL PLAINS SURFACE
TROUGH. THEREFORE EXPECT DIURNAL WARMING TO BE REDUCED
TODAY...ALTHOUGH STILL THINK GUIDANCE NUMBERS SEEM REASONABLE DUE
TO THE RELATIVELY WARM TEMPERATURES THAT WILL KICK OFF THE DAY.
SURFACE WARM FRONT ASSOCIATED WITH AFOREMENTIONED TROUGH WILL LIFT
NORTH INTO CENTRAL IOWA THIS AFTERNOON. BOTH NAM AND GFS MODELS
ARE FASTER WITH THEIR PROGGED MOISTENING AND ONSET OF UPGLIDE ON
THE 300K SURFACE...WITH BOTH OCCURRING ACROSS SOUTHWEST MN AROUND
18Z. THIS AREA LIFTS NORTH TO INCLUDE MOST OF THE CWA THIS
AFTERNOON. HAVE RETAINED THE THUNDER MENTION FOR ELEVATED
CONVECTION ACROSS THE CENTRAL/SOUTHERN PORTION OF THE FORECAST
AREA THIS EVENING INTO TONIGHT...AS WARM AIR ADVECTION ENSUES IN
RESPONSE TO THE STRENGTHENING LLJ. SEVERE THREAT APPEARS
LOW...WITH SREF PROGGING THE DISPLACEMENT OF 700-500MB LAPSE RATES
GREATER THAN 7C TO REMAIN JUST SOUTH OF THE AREA...WHILE SUB-ZERO
NEGATIVE 850 LIFTED INDICES ON THE GFS AND NAM ARE ALONG AND SOUTH
OF THE IOWA BORDER.

AFTER THUNDERSTORM POTENTIAL...NEXT CONCERN IS THE CHANCE FOR
ACCUMULATING SNOWFALL ON TUESDAY. CONTINUE TO EXPECT THE PRECIPITATION
TYPE TO TRANSITION TO SNOW ACROSS WESTERN MN OVERNIGHT TONIGHT
INTO TUESDAY...WITH ALL LOCATIONS EXPERIENCING SNOW ON TUESDAY
AFTERNOON. HIGHEST SNOWFALL AMOUNTS ARE EXPECTED ACROSS WEST AND
NORTH CENTRAL MN...ROUGHLY FROM ALEXANDRIA TO MORA...WHERE
ACCUMULATIONS BY TUESDAY EVENING MAY RIVAL WARNING CRITERIA /6
INCHES/. STILL SOME UNCERTAINTY ON TIMING OF THE CHANGEOVER TO
SNOW...WHICH WOULD GREATLY AFFECT ACCUMULATIONS...SO WILL NOT
ISSUE ANY HEADLINES AT THIS POINT. THE MID LEVEL LOW SHIFTS TO THE
GREAT LAKES BY 06Z...WITH LINGERING LIGHT SNOW/FLURRIES THROUGH
WEDNESDAY. PRECIPITATION CLEARS OUT FOR THURSDAY...BUT BELOW
NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEK.

AVIATION...FOR 12Z TAFS

FIRST CONCERN WILL BE MVFR STRATUS DECK THAT CONTINUES ACROSS THE
TAF SITES. CLOUD SHIELD HAS BEEN PERSISTENT IN SLOWLY SAGGING
SOUTH BUT LAST FEW SATELLITE IMAGES AND SFC OBS INDICATE SEVERAL
GAPS IN COVERAGE ON ITS SOUTHWEST FLANK NEAR KRWF AND TOWARDS
KFBL. EXPECT COVERAGE TO REMAIN ABUNDANT THROUGH THE NEXT SEVERAL
HOURS BEFORE MORE BREAKS OCCUR BY LATE MORNING. CIG LEVELS WILL BE
TRICKY BUT EXPECT GENERALLY BETWEEN 2 AND 3KFT WITH PERIODIC
SCATTERED CONDITIONS BY MID OR LATE MORNING.

NEXT CONCERN WILL BE ONSET OF PRECIP AHEAD OF NEXT STRONG LOW
PRESSURE SYSTEM. MID LEVEL RADAR RETURNS ALREADY SHOWING UP ACROSS
NORTHERN IOWA WITH SOME LIGHT RAIN OR DRIZZLE REACHING THE GROUND
FROM HIGH CLOUD BASES. EXPECT THAT BAND OF RAIN WILL INCREASE AND MOVE
INTO SOUTHERN MN EARLY THIS AFTERNOON AS WARM ADVECTION INCREASES.
PRECIP WILL SPREAD NORTHEAST AS LOW LEVEL JET INTENSIFIES TO
AROUND 50 KTS THIS EVENING ACROSS IA SETTING UP STRONG SPEED
CONVERGENCE ACROSS SOUTHERN MN. THERE ARE HINTS OF SOME ELEVATED
INSTABILITY TONIGHT ACROSS THE SOUTH SO WILL HAVE TO WATCH FOR
POSSIBLE ADDITION OF THUNDER FROM KRWF TO KMSP TO KRNH TO KEAU
LATE THIS EVENING. TO THE NORTH...COLD AIR WILL WRAP INTO THE
SYSTEM BY TUESDAY MORNING ALLOWING PRECIP TO CHANGE TO SNOW AT
KAXN AND KSTC. SNOW MAY BE HEAVY AT TIMES AT THESE SITES WITH
SEVERAL INCHES OF ACCUMULATION POSSIBLE. EXPECT THAT IT WILL BE
JUST AFTER THE VALID TAF PERIOD THAT KMSP AND KRNH TURN OVER TO
SNOW OR A MIX OF RAIN AND SNOW WITH AN INCH OR TWO OF ACCUMULATION
POSSIBLE. ..MDB..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

LS/MTF
Hazardous weather outlook, Apr 2, 5:28 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 AM CDT MON APR 2 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
031100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
528 AM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL
MINNESOTA THIS EVENING AND TONIGHT...AS A LOW PRESSURE SYSTEM
STRENGTHENS OVER THE PLAINS. HEAVY RAIN AND ATTENDANT FLOODING WILL
BE THE MAIN RISKS FROM THESE THUNDERSTORMS...WITH SMALL HAIL ALSO
POSSIBLE TOWARD THE IOWA BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SAME SYSTEM WILL BRING A LATE SEASON SNOW FROM EARLY TUESDAY
INTO TUESDAY NIGHT ACROSS THE OUTLOOK AREA. THE HIGHEST
ACCUMULATIONS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTH
CENTRAL MINNESOTA...ROUGHLY ALONG AND NORTH OF AN ALEXANDRIA TO
MORA LINE...WHERE ACCUMULATIONS BY TUESDAY EVENING MAY APPROACH 6
INCHES. SNOWFALL TOTALS WILL DECREASE WITH SOUTHWARD PROGRESSION
ACROSS THE OUTLOOK AREA...ALTHOUGH ACCUMULATIONS OF SEVERAL INCHES
APPEAR POSSIBLE FROM WEST CENTRAL MINNESOTA NEAR CANBY TOWARD THE
TWIN CITIES METRO AREA AND INTO WEST CENTRAL WISCONSIN. CONTINUE
TO MONITOR THE LATEST FORECASTS AND OUTLOOKS FOR FURTHER INFORMATION
ON THIS LATE SEASON SNOW EVENT.

RIVERS WILL CONTINUE TO CLIMB IN PARTS OF CENTRAL AND SOUTHERN
MINNESOTA DUE TO RUNOFF FROM THE PREVIOUS RAIN EVENT. THIS MAY
BECOME AN EXTENDED SIGNIFICANT FLOODING EVENT ALONG SOME
WATERWAYS. CONTINUE TO MONITOR THE LATEST HYDROLOGICAL FORECASTS
AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:31 PM CDTSnow AdvisoryMPXAnoka, Chippewa, Chisago, Dakota, Hennepin, Isanti and 8 more34 hr

Nearby

Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.